Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2007, 8:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2007, 8:21 PM MDT (02:21 UTC)
- Expired
- Jul 11, 2007, 9:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 3 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:22 PM MDT | HAIL 0.75 | 2 N Cheyenne, WY | |
| Jul 11, 8:23 PM MDT | HAIL 1 | 3 N Cheyenne, WY | |
| Jul 11, 8:25 PM MDT | HAIL 0.75 | Cheyenne, WY | |
| Jul 11, 8:30 PM MDT | HAIL 1 | Cheyenne, WY | SIZE RANGE FROM 3/4 INCH TO 1 INCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:12 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 120221 SVRCYS WYC021-120315- /O.NEW.KCYS.SV.W.0082.070712T0221Z-070712T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 821 PM MDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 915 PM MDT * AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT NEAR CHEYENNE... AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH GREELEY HIGHWAY AND FOX FARM-COLLEGE BY 825 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4123 10480 4117 10495 4100 10492 4100 10452 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 120230 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 829 PM MDT WED JUL 11 2007 WYC021-120315- /O.CON.KCYS.SV.W.0082.000000T0000Z-070712T0315Z/ LARAMIE WY- 829 PM MDT WED JUL 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 821 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL THROUGHOUT THE CITY OF CHEYENNE. THIS STORM WAS LOCATED NEAR SOUTH GREELEY HIGHWAY...OR OVER CHEYENNE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LARAMIE COUNTY AT 840 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4123 10480 4117 10495 4100 10492 4100 10452 $$ SOWKO
000 WWUS55 KCYS 120248 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 848 PM MDT WED JUL 11 2007 WYC021-120315- /O.CON.KCYS.SV.W.0082.000000T0000Z-070712T0315Z/ LARAMIE WY- 848 PM MDT WED JUL 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF FOX FARM-COLLEGE...OR ABOUT 9 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LARAMIE COUNTY AT 900 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4114 10472 4112 10481 4100 10478 4100 10452 $$ SOWKO
000 WWUS55 KCYS 120300 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 900 PM MDT WED JUL 11 2007 WYC021-120310- /O.CAN.KCYS.SV.W.0082.000000T0000Z-070712T0315Z/ LARAMIE WY- 900 PM MDT WED JUL 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY IS CANCELLED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4114 10472 4112 10481 4100 10478 4100 10452 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:33 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 3:33 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT WED JUL 11 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY... LOW CLOUDS WERE SLOW TO BURN OFF EAST OF THE LARAMIE RANGE THIS MORNING...WHICH HAS DELAYED SURFACE HEATING BY A COUPLE OF HOURS. ELSEWHERE...ABUNDANT SUNSHINE THIS AM HAS ALLOWED SURFACE TEMPERATURES TO INCREASE ON SCHEDULE. IT IS IN THESE LOCATIONS WHERE THE FIRST MODERATE CUMULUS HAVE BEEN SLOWLY DEVELOPING THIS AFTERNOON. AS THE ATMOSPHERE DESTABILIZES BENEATH FULL INSOLATION THROUGH THE REMAINDER OF THE AFTERNOON...EXPECT CONVECTIVE POTENTIAL TO BE REALIZED. MODEL SOUNDINGS INDICATE CONVECTIVE TEMPERATURES OF 80 TO 82 DEGREES...WITH SBCAPES OF 2500-3000 J/KG EAST OF THE LARAMIE RANGE AND ACROSS THE SOUTHERN NEBRASKA PANHANDLE. 0-6KM SHEAR OF AROUND 40 KNOTS WILL BE SUFFICIENT FOR SUPERCELLULAR CONVECTIVE ORGANIZATION. GOOD DIRECTIONAL SHEAR IS ALSO EVIDENT PER PROGD SOUNDINGS WHICH SHOULD ASSIST THE DEVELOPMENT OF ROTATIONAL UPDRAFTS ON A FEW OF THE STRONGEST CELLS. CONVECTION WILL WANE WITH LOSS OF INSOLATION. PARTLY CLOUDY TO MOSTLY CLEAR SKIES CAN BE ANTICIPATED OVERNIGHT. ELEVATED INSTABILITY WILL REMAIN LATE TOMORROW MORNING ACROSS EXTREME SOUTHEAST WYOMING...SO HAVE INTRODUCED ISOLATED RAIN SHOWER CHANCES. AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE ONCE AGAIN TOMORROW. INSTABILITY AND 0-6KM SHEAR WILL BE WEAKER TOMORROW...THUS EXPECT SEVERE THUNDERSTORM ACTIVITY TO REMAIN SOUTH OF THE CWA. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS CAN BE EXPECTED ON FRIDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS TOMORROW...AND SLIGHTLY ABOVE NORMAL ON FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...TSTMS WILL TAPER OFF FRIDAY EVENING. THERE WILL STILL BE ENOUGH MOISTURE/INSTABILITY SATURDAY AND SUNDAY FOR ANOTHER ROUND OF AFTERNOON/EVENING TSTMS MAINLY OVER WESTERN HALF OF CWA JUST AHEAD OF UPPER RIDGE SLOWLY SHIFTING INTO WESTERN WY. THE RIDGE WILL BUILD OVER OUR CWA EARLY NEXT WEEK WHICH WILL SERVE TO SUPPRESS CONVECTION SOME. HARD TO RULE OUT ANY TSTMS THIS TIME OF YEAR BUT FOR THE MOST PART HAVE KEPT ANY MENTION MON THROUGH WED LIMITED TO NEAR OR IN MOUNTAINS. TEMPS WILL SLOWLY WARM OVER THE WEEKEND AND THEN BACK INTO THE HOT CATEGORY FOR MONDAY THROUGH WED. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE KCDR AND KRWL TERMINALS...WITH POTENTIALLY MVFR CONDITIONS AT THE OTHER TERMINALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....JLH
Hazardous weather outlook, Jul 11, 11:10 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT WED JUL 11 2007 NEZ019-020-054-055-WYZ066>070-121130- SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1110 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. A FEW STORMS MAY PRODUCE LARGE HAIL AND HEAVY RAIN...ESPECIALLY IN THE COUNTIES BORDERING COLORADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY... WITH THE FEWEST STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-021-WYZ059>065-121130- SIOUX-DAWES-BOX BUTTE-MORRILL-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- 1110 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE REGION. THE STORMS ARE EXPECTED TO PRODUCE GUSTY SURFACE WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW LATE DAY THUNDERSTORMS WILL BE IN THE REGION JUST ABOUT EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 11, 7:55 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
755 PM MDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 8 S CHEYENNE 41.03N 104.79W
07/11/2007 E1.75 INCH LARAMIE WY PUBLIC
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 23 min |
| Jul 12, 12:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 12 min |
| Jul 12, 12:26 PM MDT | Tornado Warning | CYS | Albany | 49 min |
| Jul 12, 1:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 39 min |
| Jul 12, 1:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 57 min |
| Jul 12, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 13 min |
| Jul 12, 1:52 PM MDT | Flash Flood Warning | CYS | Laramie | 113 min |
| Jul 12, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.